Strong convergence of a proximal point algorithm with bounded error sequence

Oganeditse A. Boikanyo, Gheorghe Moroşanu

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)


Given any maximal monotone operator A: D(A) ⊂ H → 2H in a real Hilbert space H with A-1(0) ≠ ∅, it is shown that the sequence of proximal iterates xn+1 = (I+ γnA)-1nu + (1-λn)(xn+en)) converges strongly to the metric projection of u on A-1(0) for (en) bounded, λn ∈ (0,1) with λn → 1 and γn > 0 with γn → ∞ as n → ∞. In comparison with our previous paper (Boikanyo and Moroşanu in Optim Lett 4(4):635-641, 2010), where the error sequence was supposed to converge to zero, here we consider the classical condition that errors be bounded. In the case when A is the subdifferential of a proper convex lower semicontinuous function φ: H → (-∞,+∞] the algorithm can be used to approximate the minimizer of φ which is nearest to u.

Original languageEnglish
Pages (from-to)415-420
Number of pages6
JournalOptimization Letters
Issue number2
Publication statusPublished - Jan 1 2013

All Science Journal Classification (ASJC) codes

  • Control and Optimization


Dive into the research topics of 'Strong convergence of a proximal point algorithm with bounded error sequence'. Together they form a unique fingerprint.

Cite this